Skip to content

Drug interactions

Dalteparin + Tipranavir

Severity: Major

Dalteparin and Tipranavir: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Tipranavir boosted with ritonavir has been associated with intracranial hemorrhage and has mild antiplatelet activity. With dalteparin the bleeding risk may increase.

What this interaction means in plain words

Dalteparin and Tipranavir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Dalteparin belongs to Cardiovascular; Tipranavir belongs to Anti Virals.

Evidence level: Low

Why it happens

Additive pharmacodynamic effect from tipranavir antiplatelet activity and anticoagulation.

What to do

Avoid combination where alternatives exist; if used, monitor closely for bleeding and neurological symptoms.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Dalteparin and Tipranavir, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Dalteparin with Tipranavir?

MediHelp rates the interaction as major. Dalteparin and Tipranavir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Tipranavir boosted with ritonavir has been associated with intracranial hemorrhage and has mild antiplatelet activity. With dalteparin the bleeding risk may increase.

How serious is the interaction between Dalteparin and Tipranavir?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid combination where alternatives exist; if used, monitor closely for bleeding and neurological symptoms.

What other medicines interact with Dalteparin?

MediHelp also lists interactions of Dalteparin with, for example, Defibrotide, Ketorolac, Mifepristone. The full list is on the Dalteparin page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in